Alert archive / New Hampshire / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Gray, ME
NWS Gray, ME issued this flash flood watch at Aug 13, 2016, 7:18 PM EDT for 4 counties in New Hampshire. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 14, 2016, 3:16 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
- Flood severity
- None
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Sullivan County, NH
The radar
The Boston radar (KBOX), 147 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 6:44 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 13, 6:44 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Gray ME 644 PM EDT SAT AUG 13 2016 .SYNOPSIS... Another upper disturbance will approach the region from the west through this evening, bringing more shower and thunderstorm activity that will continue overnight into Sunday. Warmer temperatures will arrive Sunday. Slightly drier and more seasonable temperatures return early next week, however there will still be scattered mainly afternoon showers. Low pressure will cross the region midweek. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 640 PM...Main concern this evening will be flooding over SW NH, with some possible heavier rain moving eastward toward the Merrimack valley. Also this area could see a an thunderstorm capable of producing strong wind gusts through this evening as well. High moisture content with high PWAT will allow the potential for heavy rain to shift eastward toward the ME coast later this evening ands overnight. The threat of rain ans storms will diminish in these areas toward daybreak. Previously...Showers and thunderstorms will continue through late this evening. With sunshine over southwest NH near and south of the proximity of the backdoor cold front, temperatures have soared through the 80s allowing for rapid destabilization today. This has allowed for strong to severe thunderstorms, which will continue over southern areas through this evening. Areas of fog will develop overnight due to the ample low level moisture and recent rains. Patchy drizzle is possible as well. Mesoscale models suggest the convection will dissipate after midnight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Upcoming hazards: Severe thunderstorms over all of southern NH and far southwest ME Sunday. Flash flood potential southern areas through Sunday. Heat indices will briefly approach 100 degrees over interior Rockingham and eastern Hillsborough counties Sunday afternoon. The heat returns on Sunday as a southwest flow develops both at the surface and aloft, keeping the maritime layer at bay. Lowering heights and continued destabilization as temperatures climb into the 80s and lower 90s and dew points increase to near 70 will allow for more strong to severe storms during the day over southern NH and far southwest ME. Have included this threat in the HWO and DSS briefing. Have also included heat index values will briefly approach 100 degrees over eastern Hillsborough and interior Rockingham counties on Sunday afternoon. Flow becomes WNW by Sunday evening, allowing for drying to take place. Areas that decouple will have fog once again, especially the interior valleys. && .LONG TERM /MONDAY THROUGH SATURDAY/... As we head into the start of the week a 500mb high pressure remains firmly anchored off of the east coast of North America. This will keep warm moist air flowing into our area. Scattered thunderstorms are possible on Monday and Tuesday afternoon... mainly due to the generally hot and humid conditions. A wave develops aloft and moves through the area on Wednesday. Low pressure develops over Lake Erie and moves up the St Lawrence river valley. Ahead of this a warm front will push through northern New England. Expect this forcing aloft combined with the low pressure to touch off rainfall. At this point several of the global models paint a more widespread stratiform rain event, however given the season and the airmass would expect a bit more convective with regions of very heavy rain possible in convective cores. Thursday and Friday the hot and humid air returns with just a slight chance for some scattered afternoon showers. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Short Term... Variable MVFR to IFR conditions through Sunday due to the very moist and unstable air mass in place, a low level onshore flow, and showers and isolated thunderstorms. Areas of fog will develop tonight as well, with patchy drizzle possible leading to some LIFR conditions. Conditions improving Sunday, however expect locally IFR ceilings/vsbys in any convection. Long Term... VFR conditions will prevail through Tuesday night. Tuesday into Wednesday periods of IFR are possible in fog and heavy rain. Shower activity will decrease again after Wednesday. && .MARINE... Short Term...Winds and seas will remain below SCA levels. Long Term...Winds and seas will remain below SCA levels. && .HYDROLOGY... Continue to monitor SW NH for training echoes and flash flood potential. PW values remain very high across the region with the focus of convection along and just south of stationary boundary which will begin to shift NE as warm front later tonight. Expect locally heavy rains over southern NH through this evening, shifting eastward into ME later tonight. A few storms may contain locally heavy rainfall on Sunday, with a gradual drying period beginning late in the day. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Cannon/Cempa SHORT TERM...Cannon LONG TERM...Curtis
Hazardous weather outlook, Aug 13, 4:42 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 442 PM EDT SAT AUG 13 2016 MEZ007>009-012>014-019>022-024>028-NHZ001>006-142045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 442 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL COTNINUE THROUGH THIS EVENING. SOME OF THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. A FEW OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ007-011-015-142045- SULLIVAN-CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH- 442 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SOME OF THE STORMS MAY CONTAIN STRONG GUSTY WINDS, HAIL AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. SOME OF THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-142045- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 442 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-023-NHZ008>010-014-142045- INTERIOR YORK-COASTAL YORK-MERRIMACK-BELKNAP-STRAFFORD- COASTAL ROCKINGHAM- 442 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME OF THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. SOME OF THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ012-013-142045- EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- 442 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME OF THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BRIEFLY APPROACH 100 DEGREES SUNDAY AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY. SOME OF THE STORMS MAY CONTAIN TORRENTIAL DOWNPOURS...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 13, 3:51 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
351 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 N SWANZEY 42.89N 72.28W
08/13/2016 M1.25 INCH CHESHIRE NH AMATEUR RADIO
&&
EVENT NUMBER GYX1602267
CEMPALocal storm report, Aug 13, 3:53 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
353 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 N SWANZEY 42.91N 72.28W
08/13/2016 M1.50 INCH CHESHIRE NH BROADCAST MEDIA
&&
EVENT NUMBER GYX1602268
CEMPALocal storm report, Aug 13, 4:01 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
401 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL KEENE 42.95N 72.30W
08/13/2016 M1.75 INCH CHESHIRE NH LAW ENFORCEMENT
&&
EVENT NUMBER GYX1602269
CEMPASpecial weather statement, Aug 13, 4:02 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT SAT AUG 13 2016
NHZ011-015-132045-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
402 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
* UNTIL 445 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHESTERFIELD...MOVING TO THE EAST AT 20
MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JAFFREY...
DUBLIN...
FITZWILLIAM...
CHESTERFIELD...
AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4288 7255 4290 7253 4295 7253 4301 7201
4277 7198 4279 7252 4281 7254 4284 7255
4285 7256
TIME...MOT...LOC 1959Z 264DEG 17KT 4285 7242
LEGROSpecial weather statement, Aug 13, 4:41 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
441 PM EDT SAT AUG 13 2016
NHZ007-011-132115-
CHESHIRE NH-SULLIVAN NH-
441 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 515 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ALSTEAD...MOVING TO THE EAST AT 35 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARLOW...
ALSTEAD...
STODDARD...
LANGDON...
AND WASHINGTON.
LAT...LON 4320 7242 4326 7207 4325 7206 4325 7204
4322 7204 4319 7201 4318 7204 4316 7202
4313 7204 4312 7203 4305 7205 4307 7243
TIME...MOT...LOC 2040Z 255DEG 30KT 4314 7229
LEGROSpecial weather statement, Aug 13, 6:14 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 614 PM EDT SAT AUG 13 2016 NHZ011-015-132245- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 614 PM EDT SAT AUG 13 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CHESHIRE COUNTY IN NEW HAMPSHIRE WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE * UNTIL 645 PM EDT * AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TROY...MOVING TO THE EAST AT 30 MPH. * WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... JAFFREY... SHARON... DUBLIN... PETERBOROUGH... AND FITZWILLIAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 4278 7234 4292 7234 4304 7185 4274 7178 TIME...MOT...LOC 2211Z 261DEG 27KT 4285 7215 LEGRO
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:24 PM EDT | Special Weather Statement | GYX | Sullivan | 36 min |
| Aug 13, 1:58 PM EDT | Special Weather Statement | GYX | Sullivan | 32 min |
| Aug 13, 2:50 PM EDT | Special Weather Statement | GYX | Cheshire | 25 min |
| Aug 13, 3:08 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire | 53 min |
| Aug 13, 3:31 PM EDT | Areal Flood Advisory | GYX | Cheshire | 119 min |
| Aug 13, 4:02 PM EDT | Special Weather Statement | GYX | Cheshire | 43 min |
| Aug 13, 4:29 PM EDT | Areal Flood Advisory | GYX | Cheshire | 61 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | GYX | Sullivan | 34 min |
| Aug 13, 5:14 PM EDT | Flash Flood Warning | GYX | Cheshire | 3 hr |
| Aug 13, 6:14 PM EDT | Special Weather Statement | GYX | Cheshire | 31 min |
| Aug 13, 7:23 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough | 52 min |
| Aug 13, 7:49 PM EDT | Flash Flood Warning | GYX | Cheshire, Hillsborough, Sullivan | 6 hr |
Nearby
Flash Flood Watches in New Hampshire, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.